Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hemophilia + HCV + HIV
Apr 4, 2007

- I have the above conditions and i should be starting ARV's shortly as my new reports come in including VL. I feel tired which indicates the the virus is catching up with me. - I want to know of any insights that you may have in treatment in my case and do you recommend any drug regimen.

Jack Pakistan.

Response from Dr. McGovern

Your physician will be making decisions about treatment of your HIV based on CD4 T cell counts and your HIV viral load. If you need treatment, a good nucleoside "backbone" is Truvada which combines two "liver friendly" drugs into one pill. Then your physician will select from another class of medications such as the protease inhibitors (eg maybe Kaletra) or the non-nucleoside RT inhibitors (eg maybe Sustiva).

If you have hemophilia and hepatitis C, you will also want to have your liver evaluated by either a hepatologist or an infectious disease doctor who is very familiar with viral hepatitis. You may need therapy for your hepatitis C as well (eg interferon and ribavirin). You will need to have your type of hepatitis C checked (your genotype) and your HCV viral load checked. Whether or not you have a liver biopsy will depend on your clinical examination and whether your hepatologist thinks that this can be safely done or not, in light of the risk of bleeding. There are also non-invasive markers that may be considered in your case as well.

It is important to know that when you start your HIV medications, if you begin to have right upper quadrant pain in your belly, nausea, vomiting, lack of appetite, dark urine ....these can all be signs of liver injury and you will want to contact your physician right away. On the other hand, most patients with HCV do tolerate their medications well. You will also need serial monitoring of your liver function tests to be certain that you are tolerating your medications.

The fatigue may be related to hepatitis C - this is the most common symptom of HCV infection.



Previous
hep A and B vaccination
Next
what is viral suppression and seroconversion?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement